MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Peritonitis (2252); Lethargy (2560)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient reported a fluid leak during pd treatment.There was an air detected in cassette warning during drain 3 of 5.The patient found a fluid leak in the patient line and attempted to tape the tube and proceeded with treatment.Patient then got a watchdog timer error.Tech services assisted patient in a re-setup and re-started patient at fill 4 of 6.In a follow up with pd nurse at the facility it was reported that the patient was in the hospital with peritonitis.Upon follow up with the patient¿s pdrn, it was reported this patient was hospitalized on (b)(6) 2022 for ventricular tachycardia due to preexisting cardiac disease.The patient also presented with a fever, lethargy, abdominal pain and cloudy peritoneal effluent fluid determined to be unrelated to the patient¿s ventricular tachycardia.Peritoneal effluent fluid cultures and a white blood cell (wbc) count were obtained in the hospital (exact date unknown); however, laboratory results were not reported to the outpatient clinic.The outpatient clinic¿s physician was advised the infectious pathogen that caused the patient¿s peritonitis involved a bacterium found only in cats.The genus and species of this bacterium was not reported.It was explained the patient experienced a fluid leak from his extension set during a pd treatment on (b)(6) 2022 and the leak was initially thought to be the cause; however, upon effluent fluid culture results and the patient¿s admission that he keeps his cats in the room during nightly pd therapy, the root cause of this reported event could not be determined.The patient was prescribed antibiotics during this admission, but the type, route, dose, frequency and duration were not reported to the outpatient clinic.The patient has been able to undergo pd therapy on a hospital provided cycler (unknown brand and model) for the duration of the admission.The patient remains admitted for cardiac issues while receiving treatment for this infection.Though the root cause of this event could not be determined due to multiple potential sources, it was believed if the infection involved the leak in the patient¿s extension set, it was the act of applying tape to the tubing to stop the leak that was the most likely cause of the peritonitis.The patient plans to continue pd therapy on the same liberty select cycler at home upon discharge.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Correction: h.10.Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set with the patient¿s extension set and the adverse event of peritonitis, characterized by abdominal pain, lethargy and fever.It is well established that pd patients are at high risk for infections of the peritoneum.The root cause of this patient¿s peritonitis cannot be determined as multiple potential sources exist; however, there is strong evidence the patient¿s infection originated from a pet cat as the effluent fluid culture presented with a microorganism that is only found in cats.It is well known pets present a heightened risk of infection through simple contact in the home.Regardless, in the absence of a confirmed root cause of this patient¿s adverse event, the liberty cycler set and the patient¿s extension set cannot be excluded as a root cause or contributor to this patient¿s infection.Based on the available information, though an allegation exists stating this event involved a hole in the patient line, there is no objective evidence any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the facility for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius stay/safe lock catheter extensions shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the device history record did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Additional Manufacturer Narrative
Correction: h.1.
 
Event or Problem Description

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15844309
Report Number0008030665-2022-01427
Device Sequence Number6995841
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-95001
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer11/30/2022
12/12/2022
06/05/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date11/30/2022
12/21/2022
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight69 KG